MAUDE Adverse Event Report: ZIMMER TMT TRABECULAR METAL¿¢ STANDARD PRIMARY PATELLA; PROSTHESIS, KNEE

ZIMMER TMT TRABECULAR METAL¿¢ STANDARD PRIMARY PATELLA; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately 22 months post implantation, the patient was revised due to fracturing of the patellar implant.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was able to be confirmed by visual examination of the returned product.Visual examination identified fiber-metal pad had fractured.The patella exhibits signs of nicks and gouges, likely from removal.There does not appear to be any bone in the tm substrate.Further analysis determined that the fractured trabecular metal surface did not reveal any fracture artifacts that could characterize the mode of failure.The fractured region on the tm surface of the patella sample showed excessive smearing and debris in the adjacent pores.Eds semi-quantitative elemental analysis showed the elemental composition was consistent with tm.Review of the device history records did not identify any deviations or anomalies during manufacturing.A definitive root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TRABECULAR METAL¿¢ STANDARD PRIMARY PATELLA
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER TMT
10 pomeroy road
parsippany NJ 07054
MDR Report Key9475149
Report Number3005751028-2019-00044
Device Sequence Number2903263
Product Code MBH
UDI-Device Identifier00889024309807
UDI-Public(01)00889024309807
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K031462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number00587806532
Device Lot Number63703532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;